Syncope in a 65-year-old woman after nitrate ingestion

Yong Jeong, T. Yamamoto, J. Hayashi, T. Tsuchihashi, S. Kashiwagi

Research output: Contribution to journalArticle

Abstract

A 65-year-old woman with angina pectoris presented with syncope after sublingual ingestion of isosorbide dinitrate (5 mg). Her response to a postural challenge test, without medication, was normal. In a postural challenge test after administration of isosorbide dinitrate (5 mg), blood pressure decreased from 120/67 to 65/35 mmHg, followed by syncope with a sudden decrease in pulse rate from 85 to 60 beats/min. No evidence of myocardial infarction was detected. Elderly patients for whom nitrate has been prescribed should be warned of the occurrence of hypotension, leading to unconsciousness.

Original languageEnglish
Pages (from-to)282-286
Number of pages5
JournalFukuoka Acta Medica
Volume89
Issue number9
Publication statusPublished - Dec 11 1998

Fingerprint

Isosorbide Dinitrate
Syncope
Nitrates
Eating
Unconsciousness
Angina Pectoris
Hypotension
Heart Rate
Myocardial Infarction
Blood Pressure

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Jeong, Y., Yamamoto, T., Hayashi, J., Tsuchihashi, T., & Kashiwagi, S. (1998). Syncope in a 65-year-old woman after nitrate ingestion. Fukuoka Acta Medica, 89(9), 282-286.

Syncope in a 65-year-old woman after nitrate ingestion. / Jeong, Yong; Yamamoto, T.; Hayashi, J.; Tsuchihashi, T.; Kashiwagi, S.

In: Fukuoka Acta Medica, Vol. 89, No. 9, 11.12.1998, p. 282-286.

Research output: Contribution to journalArticle

Jeong, Y, Yamamoto, T, Hayashi, J, Tsuchihashi, T & Kashiwagi, S 1998, 'Syncope in a 65-year-old woman after nitrate ingestion', Fukuoka Acta Medica, vol. 89, no. 9, pp. 282-286.
Jeong Y, Yamamoto T, Hayashi J, Tsuchihashi T, Kashiwagi S. Syncope in a 65-year-old woman after nitrate ingestion. Fukuoka Acta Medica. 1998 Dec 11;89(9):282-286.
Jeong, Yong ; Yamamoto, T. ; Hayashi, J. ; Tsuchihashi, T. ; Kashiwagi, S. / Syncope in a 65-year-old woman after nitrate ingestion. In: Fukuoka Acta Medica. 1998 ; Vol. 89, No. 9. pp. 282-286.
@article{4a5e56d5132340c19bff436cb04ae538,
title = "Syncope in a 65-year-old woman after nitrate ingestion",
abstract = "A 65-year-old woman with angina pectoris presented with syncope after sublingual ingestion of isosorbide dinitrate (5 mg). Her response to a postural challenge test, without medication, was normal. In a postural challenge test after administration of isosorbide dinitrate (5 mg), blood pressure decreased from 120/67 to 65/35 mmHg, followed by syncope with a sudden decrease in pulse rate from 85 to 60 beats/min. No evidence of myocardial infarction was detected. Elderly patients for whom nitrate has been prescribed should be warned of the occurrence of hypotension, leading to unconsciousness.",
author = "Yong Jeong and T. Yamamoto and J. Hayashi and T. Tsuchihashi and S. Kashiwagi",
year = "1998",
month = "12",
day = "11",
language = "English",
volume = "89",
pages = "282--286",
journal = "Fukuoka Acta Medica",
issn = "0016-254X",
publisher = "福岡医学会",
number = "9",

}

TY - JOUR

T1 - Syncope in a 65-year-old woman after nitrate ingestion

AU - Jeong, Yong

AU - Yamamoto, T.

AU - Hayashi, J.

AU - Tsuchihashi, T.

AU - Kashiwagi, S.

PY - 1998/12/11

Y1 - 1998/12/11

N2 - A 65-year-old woman with angina pectoris presented with syncope after sublingual ingestion of isosorbide dinitrate (5 mg). Her response to a postural challenge test, without medication, was normal. In a postural challenge test after administration of isosorbide dinitrate (5 mg), blood pressure decreased from 120/67 to 65/35 mmHg, followed by syncope with a sudden decrease in pulse rate from 85 to 60 beats/min. No evidence of myocardial infarction was detected. Elderly patients for whom nitrate has been prescribed should be warned of the occurrence of hypotension, leading to unconsciousness.

AB - A 65-year-old woman with angina pectoris presented with syncope after sublingual ingestion of isosorbide dinitrate (5 mg). Her response to a postural challenge test, without medication, was normal. In a postural challenge test after administration of isosorbide dinitrate (5 mg), blood pressure decreased from 120/67 to 65/35 mmHg, followed by syncope with a sudden decrease in pulse rate from 85 to 60 beats/min. No evidence of myocardial infarction was detected. Elderly patients for whom nitrate has been prescribed should be warned of the occurrence of hypotension, leading to unconsciousness.

UR - http://www.scopus.com/inward/record.url?scp=0031733373&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031733373&partnerID=8YFLogxK

M3 - Article

C2 - 9796135

AN - SCOPUS:0031733373

VL - 89

SP - 282

EP - 286

JO - Fukuoka Acta Medica

JF - Fukuoka Acta Medica

SN - 0016-254X

IS - 9

ER -